Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 341, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 30, 2001, 2:42 AM CDT for Comanche County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 2:42 AM CDT (07:42 UTC)
- Expired
- May 30, 2001, 3:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Comanche County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 1:00 AM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 300742 SVROKC OKC031-300830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 242 AM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMANCHE COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 330 AM CDT * AT 242 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER MEDICINE PARK...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE ELGIN...FLETCHER...FORT SILL... MEDICINE PARK AND STERLING HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3486 9858 3461 9856 3462 9815 3486 9809 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:35 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 29, 10:35 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1035 PM CDT TUE MAY 29 2001 SEVERE WEATHER CONTINUES TO INCREASE ACROSS THE CWA...SO NOT MUCH TIME TO SPARE. TORNADIC SUPERCELL CONTINUES TO MOVE ACROSS HARDEMAN COUNTY...WHILE ACTIVITY ACROSS NORTHERN OKLAHOMA CONTINUES TO TRANSITION TO MORE OF A BOW ECHO TYPE MODE. SPC WILL ISSUE A TORNADO WATCH SHORTLY TO THE EAST OF CURRENT WATCH. NEW SET OF ZONES WAS SENT ABOUT AN HOUR AGO TO RE-INTRODUCE CATEGORICAL POPS ACROSS THE NORTH AND WEST...AND TO INCLUDE SEVERE WORDING ACROSS THE ENTIRE AREA. OTHERWISE...ZONES IN DECENT SHAPE AND ONLY MADE SOME MINOR TWEAKS OF WIND AND TEMPS. .OUN... OK...NONE. TX...KNONE.
In the hours before
Local storm report, May 29, 11:46 PM CDT, 2 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1108 PM BRAMAN OK WIND DAMAGE
05/29/01 KAY LIGHT POLE BLOWN
DOWN...REPORTED BY
BRAMAN EOC
KTLocal storm report, May 29, 11:53 PM CDT, 2 hours 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM FREDERICK OK .75 INCH HAIL
05/29/01 TILLMAN REPORTED BY TILLMAN
SHERIFFS OFFICE
KTLocal storm report, May 29, 11:54 PM CDT, 2 hours 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM 10 NW HINTON OK WIND DAMAGE
05/29/01 CADDO TRUCK BLOWN OVER ON
I-40 AT MILE MARKER
96...AMATEUR RADIO
4 REPORT
KTLocal storm report, May 30, 12:21 AM CDT, 2 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1159 PM ALTUS OK .88 INCH HAIL
05/29/01 JACKSON BY SPOTTER
1203 AM ALTUS OK 1.0N0 INCH HAIL
05/30/01 JACKSON SPOTTER REPORT
CWLocal storm report, May 30, 12:44 AM CDT, 1 hour 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1241 AM PIEDMONT OK 1.00 INCH HAIL
05/30/01 CANADIAN SPOTTER REPORT
CWLocal storm report, May 30, 1:24 AM CDT, 1 hour 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
124 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 AM OKLAHOMA CITY OK 70 MPH WIND GUST
05/30/01 OKLAHOMA ESTIMATED BY SPOTTER
IN DOWNTOWN AREA
0108 AM 5 N MUSTANG OK 60 MPH WIND GUST
05/30/01 CANADIAN (ESTIMATED) HAM RADIO
REPORT
0110 AM 4 W BLAIR OK .88 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
1259 AM 4 N DUKE OK 1.75 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
1256 AM RUSSELL OK 1.25 INCH HAIL
05/30/01 GREER HAM RADIO REPORT
1254 AM PIEDMONT OK 1.00 INCH HAIL
05/30/01 CANADIAN HAM RADIO REPORT
1253 AM 8 S REED OK .75 INCH HAIL
05/30/01 GREER HAM RADIO REPORT
1252 AM 4 SW MANGUM OK 1.00 INCH HAIL
05/30/01 GREER REPORTED BY EOC
1233 AM 10 N GRANDFIELD OK 1.00 INCH HAIL
05/30/01 TILLMAN HAM RADIO REPORT
1231 AM 10 N GRANDFIELD OK 70 MPH WIND GUST
05/30/01 TILLMAN (ESTIMATED) HAM RADIO
REPORT
LANEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 38 min |
| May 29, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| May 29, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 29, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| May 29, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| May 29, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 38 min |
| May 29, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 33 min |
| May 29, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 51 min |
| May 29, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| May 29, 11:03 PM CDT | Tornado Warning | OUN | Tillman | 27 min |
| May 29, 11:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 40 min |
| May 29, 11:06 PM CDT | Tornado Warning | OUN | Kay | 24 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 48 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 48 min |
| May 29, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| May 29, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| May 29, 11:44 PM CDT | Tornado Warning | OUN | Canadian | 31 min |
| May 30, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 44 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 42 min |
| May 30, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| May 30, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| May 30, 12:29 AM CDT | Tornado Warning | OUN | Cotton, Tillman | 31 min |
| May 30, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 51 min |
| May 30, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 46 min |
| May 30, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
| May 30, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| May 30, 1:01 AM CDT | Tornado Warning | OUN | Cotton | 29 min |
| May 30, 1:20 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 40 min |
| May 30, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 47 min |
| May 30, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 45 min |
| May 30, 1:46 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| May 30, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 47 min |
| May 30, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 44 min |
| May 30, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 36 min |
| May 30, 2:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 48 min |
| May 30, 3:12 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| May 30, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 47 min |
| May 30, 3:36 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 39 min |
| May 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.